Alert archive / Louisiana / Freeze Warnings in 2014

Freeze Warning 4, NWS Lake Charles, LA

November 14, 20149 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this freeze warning at Nov 14, 2014, 2:48 PM CST for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Nov 14, 2014, 10:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2014, 2:48 PM CST (20:48 UTC)
In effect from
Nov 14, 2014, 10:00 PM CST
Expired
Nov 15, 2014, 7:54 AM CST
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS74 KLCH 142048
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CST FRI NOV 14 2014

...FREEZING TEMPERATURES EXPECTED AGAIN OVERNIGHT...

.A COLD AIRMASS CONTINUES TO SETTLE OVER THE REGION TODAY. WITH
DIMINISHING WINDS AND MOSTLY CLEAR SKIES....FREEZING TEMPERATURES
ARE EXPECTED ONCE AGAIN LATE THIS EVENING AND OVERNIGHT. TEMPERTURES
WILL RISE ABOVE FREEZING AFTER SUNRISE SATURDAY.

LAZ041>045-052-053-TXZ201-216-261-262-150600-
/O.NEW.KLCH.FZ.W.0004.141115T0600Z-141115T1400Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-HARDIN-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...LUMBERTON...SILSBEE...ORANGE...VIDOR...
BRIDGE CITY...BUNA...DEWEYVILLE
248 PM CST FRI NOV 14 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SATURDAY. 

* TEMPERATURE...30 TO 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND
  MIDNIGHT...AND REMAIN NEAR THE FREEZING MARK TOWARDS SUNRISE
  SATURDAY.

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY
  SUBFREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

LAZ027>033-TXZ180-259-260-150600-
/O.NEW.KLCH.FZ.W.0004.141115T0400Z-141115T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
248 PM CST FRI NOV 14 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST
SATURDAY. 

* TEMPERATURE...26 TO 29 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 10 PM TO
  MIDNIGHT...AND REMAINS BELOW FREEZING THROUGH SUNRISE SATURDAY.

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY
  SUBFREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$
3 follow-up statements
397 
WWUS74 KLCH 150400
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 PM CST FRI NOV 14 2014

...FREEZING TEMPERATURES EXPECTED AGAIN OVERNIGHT...

.A COLD AIRMASS CONTINUES TO SETTLE OVER THE REGION TODAY. WITH
DIMINISHING WINDS AND MOSTLY CLEAR SKIES....FREEZING TEMPERATURES
ARE EXPECTED ONCE AGAIN LATE THIS EVENING AND OVERNIGHT.
TEMPERATURES WILL RISE ABOVE FREEZING AFTER SUNRISE SATURDAY.

TXZ201-150500-
/O.CAN.KLCH.FZ.W.0004.141115T0600Z-141115T1400Z/
HARDIN-
INCLUDING THE CITIES OF...LUMBERTON...SILSBEE
1000 PM CST FRI NOV 14 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 

WITH EXTENSIVE CLOUD COVER MOVING IN...FREEZING TEMPERATURES ARE
NO LONGER EXPECTED TONIGHT.

$$

LAZ041>045-052-053-TXZ216-261-262-151200-
/O.CON.KLCH.FZ.W.0004.141115T0600Z-141115T1400Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...ORANGE...VIDOR...BRIDGE CITY...BUNA...
DEWEYVILLE
1000 PM CST FRI NOV 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY...

* TEMPERATURE...30 TO 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND 
  MIDNIGHT...AND REMAIN NEAR THE FREEZING MARK TOWARDS SUNRISE 
  SATURDAY. 

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

LAZ027>033-TXZ180-259-260-151200-
/O.CON.KLCH.FZ.W.0004.000000T0000Z-141115T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
1000 PM CST FRI NOV 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY...

* TEMPERATURE...29 TO 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 10 PM TO 
  MIDNIGHT...AND REMAINS BELOW FREEZING THROUGH SUNRISE 
  SATURDAY. 

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

25
102 
WWUS74 KLCH 151034
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 AM CST SAT NOV 15 2014

...FREEZING TEMPERATURES EXPECTED THIS MORNING...

.A COLD AIRMASS CONTINUES IN PLACE OVER THE REGION. WITH LIGHT
WINDS...AREAS THAT HAVE REMAINED CLOUD FREE HAVE FALLEN TO OR JUST
BELOW FREEZING. 

LAZ027-030-031-041-042-052-053-TXZ180-216-259>262-151145-
/O.CAN.KLCH.FZ.W.0004.000000T0000Z-141115T1400Z/
VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-VERMILION-
IBERIA-TYLER-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
OAKDALE...KINDER...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA...WOODVILLE...
COLMESNEIL...ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...
NEWTON...BUNA...DEWEYVILLE
434 AM CST SAT NOV 15 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 

CLOUD COVER HAS PREVENTED TEMPERATURES FROM FALLING AS MUCH AS
PREVIOUSLY FORECAST...AND FREEZING TEMPERATURES ARE NO LONGER
EXPECTED. 

$$

LAZ028-029-032-033-043>045-151400-
/O.CON.KLCH.FZ.W.0004.000000T0000Z-141115T1400Z/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...
MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE
434 AM CST SAT NOV 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...29 TO 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 10 PM TO 
  MIDNIGHT...AND REMAINS BELOW FREEZING THROUGH SUNRISE 
  SATURDAY. 

* IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

13
568 
WWUS74 KLCH 151354
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 AM CST SAT NOV 15 2014

LAZ028-029-032-033-043>045-151500-
/O.CAN.KLCH.FZ.W.0004.000000T0000Z-141115T1400Z/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...
MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE
754 AM CST SAT NOV 15 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 14, 11:28 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 14, 11:28 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CST FRI NOV 14 2014

.DISCUSSION...
FOR THE 14/18Z TAF ISSUANCE.

&&

.AVIATION...
A COUPLE OF CLOUD DECKS...ONE AROUND 6K FEET AND THE OTHER AROUND
10K FEET...WILL CONTINUE TO MOVE EASTWARD ACROSS THE FORECAST AREA
DURING THE PERIOD. SURFACE WINDS FROM THE NORTHEAST AROUND 10
KNOTS WILL BECOME EASTERLY AROUND 10 KNOTS BY SATURDAY MORNING.
OTHERWISE...VFR CONDITIONS TO PREVAIL.

RUA

&&

.PREV DISCUSSION... /ISSUED 1046 AM CST FRI NOV 14 2014/

DISCUSSION...
SFC ANALYSIS SHOWS 1034-1035 MB HIGH OVER MOST OF THE MIDWEST INTO
NE TX/AR THIS MORNING...CONTINUE CAA OVER OUR REGION. WITH THE
WIND UP AND INVADING CLOUD COVER THIS MORNING...MORNING TEMPS
DIDN'T GET AS LOW AS EXPECTED. HOWEVER...STILL WAS FREEZING OVER
MOST LOCATIONS ALONG AND NORTH OF I-10...WITH FREEZING TEMPS
MAKING IT ALL THE WAY DOWN TO ARA AT 31 (NEW RECORD FOR THE DATE).

CLOUD COVER...MAINLY ~6000FT...OVER SE TX/S LA ONLY SLOWLY DISSIPATING...BUT
SOME ADDITIONAL CLOUD COVER OVER N TX MAY IMPACT THE REGION ACROSS
THE NORTH. SO...NOT EXPECTING COMPLETE CLEARING AREAWIDE...BUT A
MIX OF CLOUDS/SUN ACROSS FOR THE REST OF THE MORNING/AFTERNOON.
CURRENT FORECAST SHOWS THIS TREND WITH SLIGHT IMPROVEMENT THIS
AFTERNOON. HIGHS STILL ONLY EXPECTED TO REACH THE UPPER 40S TO
NEAR 50.

DML

PREV DISCUSSION... /ISSUED 538 AM CST FRI NOV 14 2014/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
VFR TO PREVAIL WITH CLOUDS AROUND 6K FT ENCROACHING FROM THE WEST.

13

PREV DISCUSSION... /ISSUED 500 AM CST FRI NOV 14 2014/

SYNOPSIS...
LARGE SFC HIGH BRINGING THE COLD TEMPERATURES TO MUCH OF THE ERN
CONUS NOW CNTRD ACRS ERN NEBRASKA/WRN IOWA...RIDGING SOUTH TO THE TX
COAST. ALTHOUGH THE PRES GRADIENT HAS RELAXED SIGNIFICANTLY SINCE
YESTERDAY AND ALLOWED THE WINDS TO COME DOWN...ENOUGH OF A
GRADIENT REMAINS OVER THE AREA WHICH HAS KEPT THE NORTHERLY WINDS
BETWEEN 5-10 MPH THIS MORNING. CLOUDS HAVE CLEARED OUR AREA FOR
THE MOST PART ALTHOUGH SOME HIGH STRATOCU REMAIN SITUATED TO OUR W
AND SW...FROM HOUSTON AND GALVESTON BAY SWWD...AND SOME OF THESE
CLOUDS WILL LIKELY STREAM ACRS PORTIONS OF LOWER SE TX AND SW LA
EARLY THIS MORNING. THE COMBINATION OF THE WINDS AND THE RESIDUAL
MOISTURE/CLOUDS ALOFT HAS KEPT OUR TEMPERATURES FM FALLING QUITE
AS FAST OR AS LOW AS EXPECTED. AS OF 4 AM...TEMPERATURES ARE IN
THE UPPER 20S/NR 30 ACRS INTERIOR SE TX INTO CNTL LA...WITH TEMPS
NR FREEZING ALONG THE I-10 CORRIDOR...AND JUST ABV FREEZING CLOSER
TO THE COAST.

DISCUSSION...
INITIALLY DEBATED CANCELLING THE HARD FREEZE WARNING WITH
TEMPERATURES NOT QUITE AS COLD AS FCST...BUT HAVE OPTED TO KEEP
THE WARNING IN PLACE. THE POTENTIAL FOR HARD FREEZE REMAINS ACRS
CNTL LA AND THE LAKES REGION OF SE TX AND A FEW LOCAL RAWS SITES
ARE REPORTING TEMPERATURES IN THE MIDDLE 20S. FURTHER SOUTH THE
SITUATION IS A LITTLE TRICKIER...BUT SOME OF THE MORE ISOLATED
RURAL LOCATIONS NORTH OF I-10 COULD STILL EXPERIENCE HARD FREEZE
CONDITIONS FOR A BRIEF PERIOD AROUND SUNRISE. OTHERWISE...TEMPS
ARE EXPECTED TO RISE BACK ABV FREEZING AREAWIDE BY 9 AM ON THEIR
WAY TO HIGHS IN THE MIDDLE 40S TO AROUND 50...STILL A GOOD 20
DEGREES BELOW NORMAL DESPITE MOSTLY SUNNY SKIES. THE LARGE HIGH
SYSTEM WILL MOVE EAST THROUGH TONIGHT...AND RADIATIONAL CONDITIONS
(CLEAR SKIES/LT WINDS) WILL BRING ANOTHER OPPORTUNITY FOR
SUBFREEZING TEMPERATURES AFTER MIDNIGHT.

THINGS WILL BEGIN TO CHANGE ON SATURDAY AS A SFC LOW DEVELOPS
ALONG THE OLD FRONTAL BOUNDARY NR S TX WHILE THE CNTL CONUS HIGH
MOVES OFF TO THE EAST. MODERATING TEMPERATURES AND DEEPENING LOW
LVL MOISTURE WILL DEVELOP IN RESPONSE. PRECIP WATER VALUES WILL
CLIMB BACK ABV AN INCH BY SATURDAY NIGHT AND LIFT ACCOMPANYING THE
SFC LOW AS IT MOVES NE WILL BRING ABOUT AN INCREASE IN SHOWERS.
BASED ON THE FCST TRACK OF THE SFC LOW...INSTABILITY WILL LIKELY
INCREASE ACRS SRN PORTIONS OF THE AREA AS THE WARM SECTOR SPREADS
NORTHWARD...LEADING TO THE POTENTIAL FOR A FEW TSTMS AS WELL.
ALTHOUGH CAPE VALUES WILL REMAIN ON THE LOW SIDE...STRENGTHENING
SHEAR PROFILES INDICATE THE POTENTIAL FOR A FEW STRONG STORMS
DURING THE DAY SUNDAY. PRECIP WATER CLIMB IN EXCESS OF 1.5
INCHES...AND HEAVY RAINFALL COULD ACCOMPANY SOME OF THE STORMS AS
WELL. AT THIS TIME...AREA RAINFALL TOTALS BETWEEN 1 AND 2 INCHES
APPEAR POSSIBLE THROUGH THE EVENT.

THE LOW WILL LIFT OFF TO THE NE SUNDAY NIGHT...USHERING ANOTHER
STRONG COLD FRONT THROUGH THE AREA. SHOWERS AND STORMS WILL TAPER
OFF FM W TO E MONDAY. HIGH PRES SURGING SOUTH OUT OF CANADA WILL
BRING ANOTHER BOUT OF UNSEASONABLY COLD TEMPERATURES EARLY NEXT
WEEK...WITH OVERNIGHT TEMPS FALLING BELOW FREEZING MONDAY AND
TUESDAY NIGHTS. TEMPERATURES WILL BEGIN TO MODERATE THROUGH THE
MIDDLE AND LATTER PART OF THE WEEK AS THE SFC HIGH MOVES EAST.

MARINE...
STRONG NLY WINDS WILL BEGIN TO DIMINISH TODAY. EXTENDED THE SCA OVER
THE OUTER COASTAL WATERS UNTIL 9 AM TO ALLOW FOR SEAS/WINDS TO
TAPER DOWN TO BELOW ADVISORY CRITERIA. EXERCISE CAUTION CONDITIONS
WILL PERSIST THROUGH AT LEAST EARLY AFTN. BY SATURDAY...LT TO
MODT WINDS WILL BECOME ELY...GRADUALLY VEERING SELY THROUGH SATURDAY
NIGHT AS AN AREA OF LOW PRES DEVELOPS NEAR THE S TX COAST AND
MOVES NWD. SHOWERS AND TSTMS WILL INCREASE LATE
SATURDAY...BECOMING WIDESPREAD SUNDAY AS THE LOW CROSSES THE
REGION. THE LOW WILL LIFT NE SUNDAY NIGHT...ALLOWING ANOTHER STRONG
COLD FRONT ACRS THE COASTAL WATERS AND BRINGING ANOTHER BOUT OF
STRONG OFFSHORE FLOW SUNDAY NIGHT INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  49  31  58  51  65 /   0   0  10  50  80
KBPT  50  34  59  53  64 /   0   0  20  70  80
KAEX  47  28  55  45  57 /   0   0  10  60  90
KLFT  50  30  59  51  66 /   0   0  10  30  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 3 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 14, 5:33 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST FRI NOV 14 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
533 AM CST FRI NOV 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A HARD FREEZE WARNING REMAINS IN EFFECT FOR MUCH OF THE AREA
THROUGH 8 AM THIS MORNING. HARD FREEZE CONDITIONS...TEMPERATURES
27 DEGREES AND LOWER...ARE STILL POSSIBLE ACROSS PORTIONS OF
CENTRAL LOUISIANA INTO THE LAKES REGION OF SOUTHEAST TEXAS AS WELL
AS IN RURAL LOCATIONS NORTH OF INTERSTATE 10. SOUTH OF I-10...A
FREEZE WARNING REMAINS IN EFFECT THROUGH 8 AM.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AGAIN TONIGHT
AFTER MIDNIGHT WITH HARD FREEZE CONDITIONS AGAIN POSSIBLE ACROSS
PORTIONS OF CENTRAL LOUISIANA AND THE LAKES AREA OF SOUTHEAST
TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWER CHANCES WILL INCREASE SATURDAY INTO SUNDAY AS AN AREA OF
LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND MOVES NORTHEAST
INTO SOUTHERN LOUISIANA. A FEW THUNDERSTORMS CAN ALSO BE EXPECTED
DURING THE DAY SUNDAY AS INSTABILITY INCREASES ACROSS THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS COULD
BE STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL POSSIBLE.

SHOWERS AND THUNDERSTORMS WILL DECREASE FROM WEST TO EAST ON
MONDAY WITH THE PASSAGE OF A COLD FRONT. THIS FRONT WILL BRING
ANOTHER ROUND OF COLD TEMPERATURES EARLY NEXT WEEK WITH FREEZING
TEMPERATURES AGAIN POSSIBLE TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-151145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
533 AM CST FRI NOV 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY OVER THE COASTAL WATERS BEYOND 20 NM WILL
EXPIRE AT 9 AM THIS MORNING AS NORTHERLY WINDS DECREASE. SMALL
CRAFT EXERCISE CAUTION CONDITIONS WILL PERSIST THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SURFACE LOW WILL DEVELOP NEAR SOUTH TEXAS SATURDAY AND MOVE
NORTHEAST ACROSS THE COASTAL WATERS SUNDAY. WINDS ARE EXPECTED TO
SHIFT EAST TO SOUTHEAST AND STRENGTHEN IN ADVANCE OF THIS
SYSTEM...AND EXERCISE CAUTION OR LOW END ADVISORY CONDITIONS ARE
POSSIBLE. IN ADDITION...NUMEROUS SHOWERS AND WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE. SIGNIFICANT SEVERE WEATHER IS NOT
EXPECTED BUT SOME STORMS COULD PRODUCE GUSTY WINDS AND HEAVY
RAINFALL ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES.

THE LOW WILL MOVE NORTHEAST ON MONDAY...USHERING ANOTHER COLD FRONT
THROUGH THE AREA. STRONG NORTHERLY WINDS AND ROUGH SEAS WILL
DEVELOP IN ITS WAKE WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED
AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Louisiana, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.